Enter your email address and start getting breaking law firm and legal news right now!
Botox Finds FDA Approval for Treating Crows Feet
On Wednesday, the FDA announced its approval for using Botox as a cosmetic for treating the wrinkles around eyes, that are traditionally termed as crow’s feet. Medically termed as lateral canthal lines, crow’s feet have no known medication in adults except treatment by Botox, according to the FDA.
FDA mentioned that it had approved Botox Cosmetic in 2002 for temporary improvement of wrinkles between the eye brows, also known as frown lines in adults. Botox works to make those lines less prominent.
According to the FDA, allowing the cosmetic use of Botox for treating crow’s feet will provide people with a new FDA approved treatment option.
Susan Walker, M.D., the director of the Division of Dermatology and Dental Products in the FDA’s Center for Drug Evaluation and Research said the approval provides an option “for those seeking a smoother appearance temporarily minimizing the appearance of crow’s feet at the sides of the eyes.”
The FDA release also mentioned that Botox cosmetic treatment through intramuscular injection can be administered simultaneously for frown lines and crow’s feet.
FDA has mentioned that the most common adverse reaction associated with the use of Botox Cosmetic for treatment of crow’s feet is swelling of the eyelids by eyelid edema or excessive localization of fluids in the eyelids.
The release asked consumers and health care professionals to report adverse reactions from the use of Botox cosmetics for the treatment of crow’s feet.
However, the FDA asserted that approval has been given only after thorough testing and two clinical efficacy studies that enrolled 833 adult participants suffering from severe to moderate lateral canthal lines.
FDA approves Botox for the treatment of chronic migraine, severe underarm sweating, and other maladies. All botox products carry a warning that says effects of botulinum toxin can spread from the area of injection to other areas of the body causing symptoms similar to botulism.